Alert archive / Alabama / Wind Advisories in 2024
Wind Advisory 7, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Apr 10, 2024, 1:18 PM CDT for 39 counties in Alabama. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2024, 1:18 PM CDT (18:18 UTC)
- Expired
- Apr 11, 2024, 1:16 AM CDT
- In force
- 12 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
101 WWUS74 KBMX 101818 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 118 PM CDT Wed Apr 10 2024 ALZ011>015-022-023-030>034-039-040-110000- /O.NEW.KBMX.WI.Y.0007.240410T1818Z-240411T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Pickens-Tuscaloosa-Sumter- Greene-Hale-Perry-Bibb-Marengo-Dallas- Including the cities of Linden, Eutaw, Selma, Fayette, Sulligent, Hamilton, Tuscaloosa, Livingston, Double Springs, Greensboro, Carrollton, Jasper, Vernon, Moundville, Centreville, Demopolis, and Marion 118 PM CDT Wed Apr 10 2024 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds 15 to 25 mph . Wind gusts 40 to 50 mph are possible on the back side of the large rain shield. * WHERE...A portion of central Alabama. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 75/Linhares
2 follow-up statements
972 WWUS74 KBMX 102014 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 314 PM CDT Wed Apr 10 2024 ALZ017-024-025-035-041-042-110600- /O.EXB.KBMX.WI.Y.0007.000000T0000Z-240411T0600Z/ Blount-Jefferson-Shelby-Chilton-Autauga-Lowndes- Including the cities of Hayneville, Alabaster, Oneonta, Hoover, Clanton, Birmingham, Fort Deposit, Prattville, Pelham, and Columbiana 314 PM CDT Wed Apr 10 2024 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...Southeast winds 15 to 25 mph with gusts 40 to 50 mph. * WHERE...Autauga, Blount, Chilton, Jefferson, Lowndes, and Shelby Counties. * WHEN...Until 1 AM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ALZ018>021-026>029-036>038-043>050-111200- /O.EXB.KBMX.WI.Y.0007.240410T2300Z-240411T1200Z/ Etowah-Calhoun-Cherokee-Cleburne-St. Clair-Talladega-Clay- Randolph-Coosa-Tallapoosa-Chambers-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- Including the cities of Tallassee, Ashland, Rockford, Alexander City, Eufaula, Phenix City, Talladega, Montgomery, Sylacauga, Dadeville, Anniston, Auburn, Roanoke, Wetumpka, Lanett, Tuskegee, Heflin, Centre, Lafayette, Pell City, Moody, Valley, Opelika, Gadsden, Troy, and Union Springs 314 PM CDT Wed Apr 10 2024 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY... * WHAT...Southeast winds 15 to 25 mph with gusts 40 to 50 mph. * WHERE...A portion of central Alabama. * WHEN...Until 7 AM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ALZ011>015-022-023-030>034-039-040-110600- /O.EXT.KBMX.WI.Y.0007.000000T0000Z-240411T0600Z/ Marion-Lamar-Fayette-Winston-Walker-Pickens-Tuscaloosa-Sumter- Greene-Hale-Perry-Bibb-Marengo-Dallas- Including the cities of Hamilton, Eutaw, Jasper, Fayette, Selma, Tuscaloosa, Double Springs, Demopolis, Sulligent, Carrollton, Livingston, Vernon, Centreville, Greensboro, Linden, Moundville, and Marion 314 PM CDT Wed Apr 10 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph. * WHERE...A portion of central Alabama. * WHEN...Until 1 AM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 40/Sizemore
045 WWUS74 KBMX 110616 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 116 AM CDT Thu Apr 11 2024 ALZ018>021-026>029-036>038-043>050-110730- /O.CAN.KBMX.WI.Y.0007.000000T0000Z-240411T1200Z/ Etowah-Calhoun-Cherokee-Cleburne-St. Clair-Talladega-Clay- Randolph-Coosa-Tallapoosa-Chambers-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- Including the cities of Pell City, Moody, Lafayette, Phenix City, Tallassee, Wetumpka, Eufaula, Heflin, Centre, Anniston, Opelika, Valley, Union Springs, Dadeville, Gadsden, Troy, Rockford, Tuskegee, Alexander City, Sylacauga, Ashland, Roanoke, Auburn, Talladega, Montgomery, and Lanett 116 AM CDT Thu Apr 11 2024 ...WIND ADVISORY IS CANCELLED... $$ ALZ011>015-017-022>025-030>035-039>042-110730- /O.EXP.KBMX.WI.Y.0007.000000T0000Z-240411T0600Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Pickens-Tuscaloosa- Jefferson-Shelby-Sumter-Greene-Hale-Perry-Bibb-Chilton-Marengo- Dallas-Autauga-Lowndes- Including the cities of Sulligent, Marion, Vernon, Fayette, Greensboro, Pelham, Columbiana, Hoover, Carrollton, Prattville, Selma, Clanton, Moundville, Tuscaloosa, Centreville, Hamilton, Alabaster, Double Springs, Livingston, Eutaw, Birmingham, Jasper, Fort Deposit, Linden, Hayneville, Oneonta, and Demopolis 116 AM CDT Thu Apr 11 2024 ...WIND ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Apr 10, 1:04 PM CDT, 14 minutes earlier.
Area forecast discussion, Apr 10, 1:04 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 104 PM CDT Wed Apr 10 2024 ...New SHORT TERM, AVIATION... .SHORT TERM... (This evening through Thursday) Issued at 1233 PM CDT WED APR 10 2024 A low pressure system will move across the southeast today with the center of the low slowly meandering northeast through the southern MS River Valley today and tonight. As storms continue to the east, instabilities will be meager, struggling to get to 500 j/kg at best through the afternoon, and though there is upper level divergence and low LCLs, most of the other dynamics and parameters needed for severe weather will occur behind the widespread area of thunderstorms, limiting the severe potential. The only exception is the far southeastern counties wehre there is a tad more instability and 0-1 km wind shear could keep the threat of a tornado and damaging winds in the forecast. As the low pressure moves into the TN Valley this evening, a mid level jet will develop and strengthen over Alabama. This should increase winds and shear across the state. High res models are expecting this current area of convection to move east, with a possible redevelopment of activity in the evening and early night. Instabilties appear to be stronger, closer to 1000 j/kg. With upper level divergence, 0-1 km shear of 70 mph and stronger 0-6 km shear, and instabilities, strong to severe thunderstorms could develop. Widespread development is not expected, but isolated storms could produce damaging winds and large hail is not counted out. A pressure gradient is expected to tighten with gradient winds gusting up to 35 mph overnight and through the day on Thursday. A Wind Advisory will likely be needed, but will assess and decide this afternoon and evening. PW values will be max for this time of year, with larger values in areas south of I20. Any thunderstorm could be capable of producing high rain rates, with a threat for flash flooding, especially in stronger storms that manage to train over the same areas. Flooding of urban and localized areas is a high possibility if the current widespread area of thunderstorms lingers, especially over the southeast this afternoon where the stronger thunderstorms are expected to move. Light scattered showers are possible through the early morning, with wrap around moisture from that low, with showers expected to become scattered to widespread across the northern counties through the afternoon Thursday. Northwest flow will set up bringing cooler and drier air to the state with conditions feeling cooler than the past couple of days by the end of the short term. 24 && .LONG TERM... (Thursday night through next Tuesday) Issued at 344 AM CDT WED APR 10 2024 A much quieter weather pattern is expected for the end of the week through early next week. The main upper level trough axis will be to our east Thursday night and high pressure builds into the region Friday through the weekend. This will lead to clearing skies and a warming trend with highs in the Saturday through Tuesday. A weak upper level shortwave slides to our north Sunday night into Monday, which could lead to increasing clouds, but guidance continues to show any rainfall staying to our north. 25/Owen && .AVIATION... (18Z TAFS) Issued at 1233 PM CDT WED APR 10 2024 A widespread area of rain moving through the state now will provide plenty of moisture for MVFR ceilings this afternoon, and up to IFR visibilities in any thunderstorms. Models suggest a break in activity this evening, but confidence is low on timing so will continue mention of rain and thunder through the night. Thursday, light rain is possible across the northern sites with low level moisture plentiful and keeping MVFR ceilings. 24 && .FIRE WEATHER... Widespread rain and thunderstorms are expected today as a storm system moves through the area. Rain chances gradually decrease on Thursday before drier air moves in on Friday. Windy and dry conditions are expected on Friday as the system moves out. Min RHs could drop below 30% for a good portion of the area with 20 ft winds in the 10-15 mph range. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 57 68 46 70 / 90 50 10 0 Anniston 60 69 48 70 / 90 40 0 0 Birmingham 58 66 49 71 / 80 40 0 0 Tuscaloosa 57 68 48 74 / 80 40 0 0 Calera 59 66 49 72 / 90 40 0 0 Auburn 63 71 50 70 / 100 20 0 0 Montgomery 61 69 50 72 / 90 20 0 0 Troy 62 72 50 73 / 100 20 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday morning for the following counties: Autauga-Barbour-Bibb-Bullock-Chilton-Dallas-Elmore-Fayette- Greene-Hale-Lamar-Lowndes-Macon-Marengo-Marion-Montgomery-Perry- Pickens-Pike-Russell-Sumter-Tuscaloosa. && SHORT TERM...24 LONG TERM....25 AVIATION...24
Hazardous weather outlook, Apr 10, 3:49 AM CDT, 9 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 349 AM CDT Wed Apr 10 2024 ALZ011>015-017>050-111200- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 349 AM CDT Wed Apr 10 2024 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Widespread heavy rainfall today and tonight may lead to flooding of waterways and flood prone areas. Strong to severe storms are possible this today with the best chances across the southern half of Central Alabama. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed on today.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 5:29 PM CDT | Areal Flood Advisory | BMX | Autauga, Elmore, Montgomery | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.